MAUDE Adverse Event Report: HOYA CORPORATION PENTAX TOKYO OFFICE PENTAX; VIDEO DUODENOSCOPE

HOYA CORPORATION PENTAX TOKYO OFFICE PENTAX; VIDEO DUODENOSCOPE
Model Number ED34-I10T-US
Medical Device Problem Code Microbial Contamination of Device (2303)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
International medical device regulators forum (imdrf) adverse event reporting.(b)(4).Type of investigation: testing of actual/suspected device.
 
Event or Problem Description
Pentax medical was made aware of an event on (b)(6) 2020 that occurred after reprocessing in the united states.The reported complaint that there is potential endoscope contamination as the endoscope failed channel check testing 3 times after reprocessing, involving the pentax medical video duodenoscope, model ed34-i10t-us, serial number: (b)(4).No patient involvement was reported.The customer owned duodenoscope was received by pentax medical for evaluation on 23-oct-2020.The duodenoscope was inspected by pentax medical a service repair technician under service order#: (b)(4), and documented the following inspection findings on 26-oct-2020: primary operation channel resistance, leak at # 1 remote control button cover, lcb distal cover glass modified cover glass chipped/cracked, air/ water socket cylinder o-ring chipped, right/ left brake knob markings faded, failed wet leak test, failed dry leak test, hole in # 1 remote control button cover, sluggish water delivery function, sluggish air delivery function, insertion tube mild discoloration at stage 1, insertion tube mild discoloration at stage 2, fluid invasion not observed in pve connector, fluid invasion not observed in control body.The duodenoscope underwent repairs including the following components: o-rings and seals, bending rubber, air/water tube, operation channel, angle wire, remote control button(1), o-ring(0.5x1.3) imp-1, o-ring (1.8x19.8), lcb distal cover glass.The video duodenoscope is currently awaiting organic resampling, and final qc approval as of 19-nov-2020.Pentax model ed34-i10t-us, serial number: (b)(4) has been routinely serviced at a pentax facility since the device was put into service on (b)(6) 2019.The investigation is currently in process as of 19-nov-2020.
 
Additional Manufacturer Narrative
Correction information g4:premarket identification pma/510(k).G6: follow up #1.H2:if follow-up, what type? h3:device evaluated by manufacture.H6: coding changed based on the investigation result.Additional information: h4:device manufacture date.Evaluation summary: three failed atp tests after endoscope reprocessing reported possible contamination.However, the atp test is a measure of cleanliness and could not confirm bacterial or viral contamination.The dhr stated that it passed all required inspections and was released.By november 2022, no additional information, including culture results, was available.No information affecting safety at this time.The cause of the atp failure could not be determined.

Brand Name
PENTAX
Common Device Name
VIDEO DUODENOSCOPE
Manufacturer (Section D)
HOYA CORPORATION PENTAX TOKYO OFFICE
tsutsujigaoka 1-1-110
akishima-shi, tokyo 196-0 012
JA  196-0012
Manufacturer (Section G)
HOYA CORPORATION PENTAX TOKYO OFFICE
tsutsujigaoka 1-1-110
akishima-shi, tokyo 196-0 012
JA   196-0012
Manufacturer Contact
william goeller (temporary)
3 paragon drive
montvale, NJ 07645
8004315880
MDR Report Key10874985
Report Number9610877-2020-00196
Device Sequence Number2863051
Product Code FDT
UDI-Device Identifier04961333232956
UDI-Public04961333232956
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K181522
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 12/06/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberED34-I10T-US
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/23/2020
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/20/2020
Supplement Date Received by Manufacturer10/20/2020
Initial Report FDA Received Date11/20/2020
Supplement Report FDA Received Date12/06/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/14/2019
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown